Alert archive / Connecticut / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 32, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 1, 2001, 5:20 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2001, 5:20 PM EDT (21:20 UTC)
- Expired
- Jul 1, 2001, 6:00 PM EDT
- In force
- 40 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
The radar
The Boston radar (KBOX), 94 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
487 WUUS51 KOKX 012120 SVROKX CTC011-012200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 520 PM EDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEW LONDON COUNTY IN SOUTHERN CONNECTICUT * UNTIL 600 PM EDT * AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER OLD LYME...OR ABOUT 4 MILES NORTHEAST OF OLD SAYBROOK...MOVING EAST AT 70 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES SOUTH OF GALES FERRY...4 MILES NORTHWEST OF NEW LONDON...5 MILES NORTH OF GROTON AT 525 PM EDT 3 MILES SOUTH OF LEDYARD CENTER...6 MILES NORTHWEST OF MYSTIC AT 530 PM EDT 8 MILES SOUTH OF PRESTON AT 535 PM EDT 8 MILES SOUTH OF VOLUNTOWN AT 540 PM EDT $$ REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. LAT...LON 4152 7243 4125 7234 4135 7184 4165 7181
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:30 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 1, 2:30 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 230 PM EDT SUN JUL 1 2001 A STRONG UPPER TROF WILL MOVE ACROSS THE NORTHEAST TONIGHT AND THEN MOVE ACROSS THE CANADIAN MARITIMES ON MONDAY. THE FLOW WILL THEN BECOME ZONAL LATE MONDAY NIGHT AND TUESDAY. AT THE SURFACE...A COLD FRONT WILL MOVE OFF THE COAST TONIGHT PRECEDED AND ACCOMPANIED BY SCATTERED SHOWERS AND TSTMS. SOME OF THE TSTMS MAY BE SEVERE. MUCH DRIER AND COOLER AIR WILL SPREAD OVER THE REGION LATE TONIGHT AND MONDAY. HIGH PRESSURE WILL BUILD OVER THE AREA MONDAY NIGHT AND MOVE OFF THE MID ATLANTIC COAST ON TUESDAY. ANOTHER COLD FRONT WILL APPROACH FROM THE WEST ON WEDNESDAY BRINGING A THREAT OF SHOWERS. TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW SEASONAL LEVELS FOR THE NEXT FEW DAYS. A SCA WILL REMAIN IN EFFECT FOR STRONG WINDS TONIGHT INTO EARLY MONDAY. .OKX...SMALL CRAFT ADVISORY...ANZ350-353-355-330-335-338. l
In the hours before
Local storm report, Jul 1, 1:15 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
115 PM EDT SUN JUL 01 2001
...DAMAGE REPORT FROM EARLY TODAY...
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 AM SOUTHAMPTON NY WIND DAMAGE
07/01/01 SUFFOLK SEVERAL LARGE TREES
KNOCKED DOWN
(TIME APPROX)Local storm report, Jul 1, 3:59 PM EDT, 1 hour 21 minutes before
NYCLSRNYC 000
TTAA00 KNYC DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
359 PM EDT SUN JUL 01 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM NEWTOWN CT WIND DAMAGE
06/30/01 FAIRFIELD 2 TREES DOWN...WIRES DOWN
0720 PM SEYMOUR CT WIND DAMAGE
06/30/01 NEW HAVEN TREE LIMBS AND TREE DOWN
0725 PM SHELTON CT WIND DAMAGE
06/30/01 FAIRFIELD TREE LIMBS DOWN...SEVERAL
HOUSES STRUCK BY LIGHTNING
0725 PM ANSONIA CT WIND DAMAGE
06/30/01 NEW HAVEN TREE LIMBS AND TREE DOWN
0100 AM HAMPTON BAYS NY TORNADO
07/01/01 SUFFOLK THUNDERSTORMS CAUSED
DAMAGE IN HAMPTON BAYS,
ACROSS PARTS OF
SOUTHAMPTON, WATERMILL,
AND BRIDGEHAMPTON.
0200 AM SOUTHAMPTON NY WIND DAMAGE
07/01/01 SUFFOLK SEVERAL LARGE TREES
KNOCKED DOWNThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:08 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 52 min |
| Jul 1, 4:34 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 41 min |
| Jul 1, 5:00 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 30 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.